Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 101, NWS Jackson, KY

June 10, 2008McCreary County, Whitley County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 10, 2008, 12:02 AM EDT for McCreary County, Whitley County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2008, 12:02 AM EDT (04:02 UTC)
Expired
Jun 10, 2008, 12:30 AM EDT
In force
28 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties McCreary County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 110 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 12:15 AM EDTTSTM WND DMGKrupp, KYNUMEROUS TREES BLOWN DOWN IN THE WESTERN PORTION OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1952 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1952 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1546 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 100401
SVRJKL
KYC147-235-100430-
/O.NEW.KJKL.SV.W.0101.080610T0402Z-080610T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1202 AM EDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 1230 AM EDT

* AT 1158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  STRUNK...OR 8 MILES SOUTHEAST OF WHITLEY CITY...AND MOVING
  NORTHEAST AT 29 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUCKRUN AND BOUNTY BY 1215 AM EDT...
  KRUPP...CUMBERLAND FALLS S.P....REDBIRD AND LIBERTY BY 1225 AM
  EDT...
  YOUNGS CREEK...CLIO...DEERING AND BARK CAMP BY 1230 AM EDT...

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3662 8453 3694 8435 3694 8431 3697 8427
      3696 8427 3694 8426 3695 8423 3689 8407
      3659 8430 3659 8447
TIME...MOT...LOC 0402Z 207DEG 25KT 3666 8438

$$

WJM
2 follow-up statements
000 
WWUS53 KJKL 100416
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1216 AM EDT TUE JUN 10 2008

KYC147-235-100430-
/O.CON.KJKL.SV.W.0101.000000T0000Z-080610T0430Z/
WHITLEY KY-MCCREARY KY-
1216 AM EDT TUE JUN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR EASTERN MCCREARY AND WESTERN WHITLEY COUNTIES...

AT 1211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DUCKRUN...OR 7 MILES EAST OF WHITLEY CITY...MOVING
NORTHEAST AT 29 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KRUPP...CUMBERLAND FALLS S.P....REDBIRD AND HONEYBEE BY 1225 AM
  EDT...
  YOUNGS CREEK...CLIO...DEERING AND BARK CAMP BY 1230 AM EDT...

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3663 8443 3669 8449 3694 8435 3694 8431
      3696 8428 3694 8426 3695 8422 3689 8407
      3659 8430
TIME...MOT...LOC 0416Z 207DEG 25KT 3675 8432

$$

SCHOETTMER
000 
WWUS53 KJKL 100435
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1232 AM EDT TUE JUN 10 2008

KYC147-235-100442-
/O.EXP.KJKL.SV.W.0101.000000T0000Z-080610T0430Z/
WHITLEY KY-MCCREARY KY-
1232 AM EDT TUE JUN 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCCREARY HAS 
EXPIRED...

HOWEVER...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN 
WHITLEY COUNTY UNTIL 1 AM.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3663 8443 3669 8449 3694 8435 3694 8431
      3696 8428 3694 8426 3695 8422 3689 8407
      3659 8430
TIME...MOT...LOC 0416Z 207DEG 25KT 3675 8432

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:52 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 9, 10:52 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1052 PM EDT MON JUN 9 2008

.SHORT TERM.../THE REST OF TONIGHT/...UPDATED

BASED ON RECENT TRENDS OF CONVECTION ONGOING S AND W OF THE AREA IN
ADVANCE OF AN APPROACHING COLD FRONT AND UPPER LEVEL SW/V AND
RELATIVELY MOIST AND UNSTABLE AIRMASS IN PLACE...UPDATED TO INCLUDE
SLIGHT CHANCE TO CHANCE POPS FOR THE ENTIRE NIGHT. SCATTERED
CONVECTION OVER TN/SW VA SHOULD AFFECT PARTS OF THE SOUTHEAST CWA
OVERNIGHT...WITH ADDITIONAL CONVECTION OVER CENTRAL KY AND THE
CUMBERLAND PLATEAU DRIFTING NE AND WEAKENING WITH TIME...THOUGH
LIKELY STILL ISOLATED TO SCATTERED COVERAGE ONCE IT REACHES THE CWA.
ALTHOUGH SOME AREAS OF CLEAR SKIES EXIST ATTM...INCREASED SKY COVER
OVERNIGHT WITH CONVECTION EXPECTED TO MOVE INTO THE AREA AND DEBRIS
CLOUDS ANTICIPATED OUTSIDE OF CONVECTION. THE PREVIOUS FORECAST LOW
TEMPERATURES STILL LOOK REACHABLE AS VALLEYS SHOULD DROP OFF IN AREAS
OF CLEAR SKIES OUTSIDE OF CONVECTION.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH WEDNESDAY NIGHT/

UPPER TROUGH OVER THE GREAT PLAINS TODAY WILL HEAD EAST AND FURTHER
SUPPRESS THE RIDGE OVER THE SE CONUS. THE SURFACE COLD FRONT
ASSOCIATED WITH IT WILL APPROACH THE REGION TONIGHT...AND ENTER ON
TUESDAY...AFTER A WEAK LOW PRESSURE SYSTEM MOVES NORTHEAST ALONG THE
FRONT OVER THE MIDWEST. THE FRONT WILL BE WEAKENING AS IT ARRIVES AND
IS EXPECTED TO STALL AS IT TRIES TO EXIT TO OUR SOUTH.

AT LEAST SCATTERED SHOWERS AND STORMS SHOULD OCCUR WITH THE FRONT ON
TUESDAY. CLOUDS AND WHAT PRECIP OCCURS WILL LIKELY LIMIT OUR
DESTABILIZATION...WITH HIGHS ONLY IN THE LOWER TO MID 80S FOR
TUESDAY. WINDS ALOFT WILL BE MODEST AT BEST. THESE TWO FACTORS SHOULD
LIMIT THE THREAT OF SEVERE WEATHER.

WITH LOSS OF HEATING...AND DRIER AIR TRYING TO MAKE ITS WAY IN AT
THE LOWER LEVELS TUESDAY NIGHT...ANY LINGERING CONVECTION WILL END.
CLOUDS WILL DECREASE AND WINDS WILL BE WEAK AND WILL DROP OFF...SO
VALLEY FOG MAY BE A PROBLEM ON TUESDAY NIGHT IF THERE IS ENOUGH
PRECIP TO HAVE OUR SURFACE AIR THOROUGHLY MOISTENED GOING INTO THE
NIGHT.

WHAT IS LEFT OF THE FRONTAL BOUNDARY WILL START A NORTHWARD RETREAT
ON WEDNESDAY. THIS WILL BRING A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS TO MUCH OF THE AREA. THE WRF AND SREF BRING PRECIP
FURTHER NORTH ON WEDNESDAY THAN THE GFS. HOWEVER...THE 00Z GFS
ENSEMBLE PRECIP MEAN DID SHOW PRECIP OVER MUCH OF THE FORECAST
AREA...ESPECIALLY SOUTH. HAVE USED A SLIGHT CHANCE IN ALL AREAS
EXCEPT THE EXTREME NORTH. WITH LOSS OF HEATING AND LACK OF STRONG WX
SYSTEMS...MOST PRECIP SHOULD AGAIN DIE OUT WEDNESDAY NIGHT.

.LONG TERM.../THURSDAY THROUGH MONDAY/

GFS/ECWMF/CANADIAN/NOGAPS SHOW VARYING DEGREES OF NORTHWEST FLOW
BEHIND A SHORTWAVE ENTERING OUR VICINITY LATE SAT (ROUGHLY)...AND
THAT AFTER TEMPORARILY REBUILDING THE RIDGE DURING THE LATTER HALF
OF THE WORK WEEK. 00Z AND 12Z ECMWF ARE CURRENTLY OUTLIERS WITH A
HIGHER AMPLITUDE PATTERN THOUGH THE 12Z RUN DID WAVER A BIT WITH A
WEAKER RIDGE FOR THE SHORTWAVE TO PUNCH THROUGH...WHICH IT DOES BY
12Z SUN. CHANCE OF THUNDER TO BE FAIRLY PERSISTENT UNTIL NORTHWEST
FLOW KICKS IN PROBABLY LATE ON SAT. GENERALLY COOLER/DRIER ONCE THAT
OCCURS BUT HOW MUCH COOLER IS MUCH IN QUESTION. MOST GFS ENSEMBLE
MEMBERS SHOW THE SHORTWAVE DIGGING MORE THAN THE 12Z GFS OPERATIONAL
RUN AND THEIR TEMPERATURES ARE ACCORDINGLY LOWER. MAX TEMPERATURES
CLOSE TO 80 LIKE MEX SHOWS MIGHT BE MORE ACCURATE THAN THOUGHT AT
FIRST. WILL WAIT ANOTHER DAY AND SEE IF THIS TREND STICKS.

&&

.AVIATION.../00Z TO 24Z/

ISOLATED THUNDERSTORMS REMAIN OVER THE REGION AS INSTABILITY AND A
WEAK SW/V ROTATING AROUND THE WESTERN ATLANTIC RIDGE INTERACT...THOUGH
SO FAR THEY HAVE NOT IMPACTED THE TAF SITES. ADDITIONAL CONVECTION
OVER MIDDLE TN AND CENTRAL KY COULD POSSIBLY AFFECT THE TAF SITES
IN THE FIRST 4 HOURS OF THE TAF PERIOD IF THEY HOLD TOGETHER AND WENT
WITH VCTS AND A CB GROUP. BETWEEN 4Z AND AROUND 12Z...WENT WITH VCSH
AND A CB CLOUD GROUP AS A LULL IS ANTICIPATED BEFORE THE COLD FRONT
REACHES CENTRAL KY. THE CHANCE FOR CONVECTION WILL THEN INCREASE...WITH
16Z TO 20Z TIMEFRAME THE BEST FOR ANY CONVECTION ON STATION AT THE
TAF SITES. WINDS SHOULD ALSO SHIFT TO THE NW TO NNW LATE IN THE
PERIOD WITH FROPA AROUND 20Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...HAL/JP
LONG TERM....GV
AVIATION...JP
Hazardous weather outlook, Jun 9, 10:05 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1005 PM EDT MON JUN 9 2008

KYZ058>060-068-069-104-106>114-119-120-101000-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-MARTIN-PIKE-
1005 PM EDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO TUESDAY EVENING...
WEDNESDAY AFTERNOON AND EVENING...AND FRIDAY THROUGH SATURDAY.
SOME STORMS ON TUESDAY MAY CONTAIN STRONG GUSTY WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ044-050>052-101000-
FLEMING-MONTGOMERY-BATH-ROWAN-
1005 PM EDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS CHANCE OF THUNDERSTORMS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY...WEDNESDAY AFTERNOON AND
EVENING...AND FRIDAY THROUGH SATURDAY. SOME STORMS ON TUESDAY MAY
CONTAIN STRONG GUSTY WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ079-080-083>088-115>118-101000-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-PERRY-CLAY-
LESLIE-LETCHER-
1005 PM EDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO TUESDAY EVENING...
WEDNESDAY AFTERNOON AND EVENING...THURSDAY AFTERNOON...AND FRIDAY
THROUGH SATURDAY. SOME STORMS ON TUESDAY MAY CONTAIN STRONG GUSTY
WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HAL/SCHOETTMER

In the hours before

Special weather statement, Jun 9, 7:03 PM EDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
703 PM EDT MON JUN 9 2008

KYZ080-085-086-092330-
LAUREL-WHITLEY-KNOX-
703 PM EDT MON JUN 9 2008

...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN LAUREL AND
NORTHWESTERN KNOX AND NORTH CENTRAL WHITLEY COUNTIES THROUGH 730 PM
EDT MONDAY EVENING...

AT 703 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WOODBINE...
MOVING NORTHEAST AT 22 MPH.

THIS STORM WILL BE NEAR MOORE HILL AROUND 710 PM EDT...SILER AROUND
715 PM EDT...GRAY AROUND 720 PM EDT...LYNN CAMP AROUND 725 PM EDT...
TUTTLE AROUND 730 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING
AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

SCHOETTMER
Special weather statement, Jun 9, 7:26 PM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
726 PM EDT MON JUN 9 2008

KYZ086-087-116-117-100000-
CLAY-LESLIE-KNOX-BELL-
726 PM EDT MON JUN 9 2008

...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN CLAY AND WEST CENTRAL
LESLIE AND KNOX AND NORTH CENTRAL BELL COUNTIES THROUGH 800 PM EDT
MONDAY EVENING...

AT 726 PM EDT...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE
EXTENDING FROM KING TO AVIS TO FIELD...MOVING NORTHEAST AT 22 MPH.

THE STORMS WILL BE NEAR DISHMAN SPRINGS AROUND 735 PM EDT...
BARBOURVILLE AROUND 740 PM EDT...HEIDRICK AROUND 745 PM EDT...CANNON
AROUND 750 PM EDT...GIRDLER AROUND 755 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING
AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

SCHOETTMER
Special weather statement, Jun 9, 8:07 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
807 PM EDT MON JUN 9 2008

KYZ086-114>117-100030-
OWSLEY-PERRY-CLAY-LESLIE-KNOX-
807 PM EDT MON JUN 9 2008

...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN OWSLEY AND NORTHERN
PERRY AND CLAY AND LESLIE AND NORTH CENTRAL KNOX COUNTIES THROUGH 830
PM EDT MONDAY EVENING...

AT 807 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED ALONG A LINE EXTENDING FROM SASSER TO MARCUM TO STINNETT...
MOVING NORTHEAST AT 26 MPH.

THE STORMS WILL BE NEAR PIGEONROOST AROUND 815 PM EDT...HOOKER AROUND
820 PM EDT...DRYHILL AROUND 825 PM EDT...SPURLOCK AROUND 830 PM
EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING
AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Special weather statement, Jun 9, 8:38 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
838 PM EDT MON JUN 9 2008

KYZ115>117-100115-
PERRY-CLAY-LESLIE-
838 PM EDT MON JUN 9 2008

...A STRONG THUNDERSTORM TO AFFECT NORTHERN PERRY AND SOUTHEASTERN
CLAY AND LESLIE COUNTIES THROUGH 915 PM EDT MONDAY EVENING...

AT 838 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPRING
CREEK...MOVING NORTHEAST AT 45 MPH.

THIS STORM WILL BE NEAR HOSEA AROUND 845 PM EDT...THOUSANDSTICKS AND
HYDEN AROUND 850 PM EDT...DRYHILL AROUND 855 PM EDT...MOSLEY BEND
AROUND 900 PM EDT...LAMONT AROUND 905 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING
AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD

PELTON
Special weather statement, Jun 9, 8:59 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
859 PM EDT MON JUN 9 2008

KYZ120-100130-
PIKE-
859 PM EDT MON JUN 9 2008

...A STRONG THUNDERSTORM TO AFFECT EAST CENTRAL PIKE COUNTY THROUGH
930 PM EDT MONDAY EVENING...

AT 859 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MCANDREWS...
MOVING NORTH AT 43 MPH.

THIS STORM WILL BE NEAR BUSKIRK AROUND 905 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING
AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

SCHOETTMER
Special weather statement, Jun 9, 11:59 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1159 PM EDT MON JUN 9 2008

KYZ080-084-085-100445-
LAUREL-WHITLEY-MCCREARY-
1159 PM EDT MON JUN 9 2008

...A STRONG THUNDERSTORM TO AFFECT SOUTHWESTERN LAUREL AND WESTERN
WHITLEY AND EASTERN MCCREARY COUNTIES THROUGH 1245 AM EDT TUESDAY
MORNING...

AT 1159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON
SHOWED A STRONG THUNDERSTORM LOCATED NEAR STRUNK...MOVING NORTHEAST
AT 29 MPH.

THIS STORM WILL BE NEAR HOLLYHILL AROUND 1205 AM EDT...DUCKRUN AROUND
1215 AM EDT...BOUNTY AROUND 1220 AM EDT...KRUPP AROUND 1225 AM
EDT...AND CUMBERLAND FALLS S.P. AROUND 1230 AM EDT.

RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40
TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

WJM

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:43 PM EDTSevere Thunderstorm WarningJKLClay, Leslie, Perry32 min
Jun 10, 12:22 AM EDTSevere Thunderstorm WarningJKLClay, Knox23 min
Jun 10, 12:30 AM EDTSevere Thunderstorm WarningJKLLaurel, Whitley30 min
Jun 10, 12:45 AM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Lee, Owsley, Perry30 min
Jun 10, 12:59 AM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Owsley, Rockcastle31 min
Jun 10, 1:13 AM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin, Wolfe32 min
Jun 10, 1:30 AM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Estill, Jackson, Lee, Owsley30 min
Jun 10, 1:44 AM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin31 min
Jun 10, 1:56 AM EDTSevere Thunderstorm WarningJKLClay, Knox, Laurel34 min
Jun 10, 1:59 AM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin, Morgan, Wolfe31 min
Jun 10, 2:08 AM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin, Morgan37 min
Jun 10, 2:13 AM EDTSevere Thunderstorm WarningJKLClay, Knox32 min
Jun 10, 2:19 AM EDTSevere Thunderstorm WarningJKLElliott, Morgan26 min
Jun 10, 2:29 AM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Lee, Owsley31 min
Jun 10, 2:39 AM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Owsley, Whitley4 hr
Jun 10, 4:02 AM EDTAreal Flood AdvisoryJKLBath, Estill, Jackson, Laurel, Lee, Menifee and 6 more3 hr
Jun 10, 4:00 PM EDTSevere Thunderstorm WarningJKLPike30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.